Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2017, 5:15 PM EDT for Ashland County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 19, 2017, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:27 PM EDT | TSTM WND DMG | 3 W West Salem, OH | AN NWS EMPLOYEE REPORTED AT LEAST A HALF DOZEN LARGE TREE LIMBS DOWNED NEAR THE COMMUNITY OF ALBION. SEVERAL LIMBS WERE GREATER THAN SIX INCHES IN DIAMETER. ESTIMATED WINDS TO BE IN THE 55 TO 60 MPH RANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WUUS51 KCLE 192115
SVRCLE
OHC005-192145-
/O.NEW.KCLE.SV.W.0074.170619T2115Z-170619T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
515 PM EDT MON JUN 19 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Ashland County in north central Ohio...
* Until 545 PM EDT
* At 515 PM EDT, a severe thunderstorm was located near Ashland,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Ashland, Hayesville, Savannah, Polk, Jeromesville, Bailey Lakes,
Mifflin, Nankin and Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4081 8239 4082 8242 4095 8241 4096 8242
4101 8217 4099 8217 4099 8213 4089 8212
4078 8213 4077 8238
TIME...MOT...LOC 2115Z 260DEG 39KT 4086 8240
HAIL...0.75IN
WIND...60MPH
$$
King2 follow-up statements
813
WWUS51 KCLE 192132
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
532 PM EDT MON JUN 19 2017
OHC005-192145-
/O.CON.KCLE.SV.W.0074.000000T0000Z-170619T2145Z/
Ashland OH-
532 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ASHLAND COUNTY...
At 531 PM EDT, a severe thunderstorm was located near Polk, or near
Ashland, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Ashland, Polk, Nankin and Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 8232 4098 8213 4089 8212 4085 8212
4081 8231
TIME...MOT...LOC 2131Z 258DEG 32KT 4089 8222
HAIL...0.75IN
WIND...60MPH
$$
King940
WWUS51 KCLE 192143
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
543 PM EDT MON JUN 19 2017
OHC005-192153-
/O.EXP.KCLE.SV.W.0074.000000T0000Z-170619T2145Z/
Ashland OH-
543 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHLAND COUNTY
WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4093 8232 4098 8213 4089 8212 4085 8212
4081 8231
TIME...MOT...LOC 2143Z 260DEG 39KT 4091 8205
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:04 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 19, 4:04 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 404 PM EDT Mon Jun 19 2017 .SYNOPSIS... An upper level trough will continue over the region through mid week. High pressure will build into the region Tuesday night into Wednesday. A warm front will lift north across the region Wednesday night through Thursday. A cold front will slowly drop southeast across the area Friday into the Ohio valley by Saturday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Decent low level lapse rates with cooler air aloft advecting toward the region have combined to produce scattered to numerous showers and thunderstorms across Indiana and NW OH. These will continue to move eastward through the evening but should slowly decrease in coverage after sunset. The location to watch for overnight convection will be off of Lake Erie moving toward NW PA. If anything can become organized and train into NW PA overnight then we will need to think about additional flooding. Drier air over the region will allow for a cooler night with most inland locations dipping into the 50s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... Upper level trough remains in place into Tuesday night with another piece of jet energy moving through the trough. This will help to enhance convection Tuesday afternoon but will be focused closer to the lakeshore, especially NE OH into NW PA. High pressure will briefly take control of the region on Wednesday but a warm front should lift across Ohio WEdnesday night into Thursday. The warm front may be just enough to trigger a few showers on Thursday. Temperatures will be cooler Tuesday into Wednesday with highs in the upper 70s. Warmer Thursday with highs back into the 80s. && .LONG TERM /FRIDAY THROUGH MONDAY/... A cold front should be pushing east across the area Fri and Fri night providing the focus to produce fairly widespread shra/tsra then a punch of drier air may arrive Fri night. However, the main upper trough will be digging into the lakes to provide upper support later Sat thru Mon. Moisture should pool back over the region to lead to an increasing chc for shra and a few tsra later Sat, but more so on Sun and Mon. Temps will show a cooling trend during the period with highs by Mon mostly just 69 to 74. && .AVIATION /18Z Monday THROUGH Saturday/... Daytime heating and colder air aloft will trigger sct shra and a few tsra this afternoon and evening then a lingering threat for shra will continue near ERI overnight. Daytime heating by early afternoon on Tue will again trigger sct shra/tsra. Since any reduced cigs or vsby's from the convection will be scattered and brief will mainly use vcsh to cover the threat except for the first few hours. Guidance is mixed later tonight as to whether cigs will hang around and lower to mvfr, especially in the east. Likewise, the prospects for late night fog to develop in the east are uncertain. Will thus take a middle of the road approach for now. OUTLOOK...Non-VFR possible at times Tues aftn thru Fri night in sct shra and a few tsra. && .MARINE... A series of troughs will be pushing ese across LERI thru Tue to cause SW winds to veer to WNW. Wind speeds will increase to 15 to 20 knots on Tue which could marginal SCA conditions with some waves near 4 feet. High pressure spreads north into the lake to lighten the winds Wed then the high moves off to the east Thu to allow south winds to set up then turn sw for Thu night running about 10 to 15 knots. A cold front should cross the lake Fri into Fri night veering the flow to west to nw and could lead to another period of near SCA conditions. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Mullen NEAR TERM...Mullen SHORT TERM...Mullen LONG TERM...Adams AVIATION...Adams MARINE...Adams
Hazardous weather outlook, Jun 19, 6:41 AM EDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 641 AM EDT Mon Jun 19 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-201045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 641 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 2:32 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
232 PM EDT MON JUN 19 2017
OHZ003-006>008-017-018-027-036-192030-
Seneca-Wyandot-Marion-Wood-Ottawa-Hancock-Sandusky-Lucas-
232 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORMS WILL AFFECT OTTAWA...WESTERN SENECA...
NORTHWESTERN MARION...WESTERN SANDUSKY...WESTERN WYANDOT...WOOD...
HANCOCK AND LUCAS COUNTIES...
At 229 PM EDT, a band of strong thunderstorms was entering Northwest
Ohio and moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storm along with frequent lightning as the cross the Interstate 75
corridor between 3 and 4 pm.
Locations impacted include...
Toledo, Findlay, Bowling Green, Fostoria, Upper Sandusky, Bluffton,
Perrysburg, Oregon, Sylvania, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Gibsonburg, Genoa, Woodville, Holland,
McComb and Weston.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4172 8387 4173 8339 4166 8322 4063 8328
4063 8342 4070 8344 4071 8349 4082 8351
4082 8388
TIME...MOT...LOC 1829Z 180DEG 0KT 4154 8153
AdamsThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:20 PM EDT | Areal Flood Warning | CLE | Holmes, Knox | 6 hr |
| Jun 18, 11:33 PM EDT | River Flood Warning | CLE | Stark | 13 hr |
| Jun 19, 2:55 AM EDT | Areal Flood Warning | CLE | Stark | 6 hr |
| Jun 19, 2:32 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood, Wyandot | 118 min |
| Jun 19, 4:02 PM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 19, 4:49 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 19, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Morrow, Richland | 39 min |
| Jun 19, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 31 min |
| Jun 19, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.